Translator Disclaimer
November 2017 Spectral asymptotics for $V$-variable Sierpinski gaskets
U. Freiberg, B. M. Hambly, John E. Hutchinson
Ann. Inst. H. Poincaré Probab. Statist. 53(4): 2162-2213 (November 2017). DOI: 10.1214/16-AIHP787

Abstract

The family of $V$-variable fractals provides a means of interpolating between two families of random fractals previously considered in the literature; scale irregular fractals ($V=1$) and random recursive fractals ($V=\infty$). We consider a class of $V$-variable affine nested fractals based on the Sierpinski gasket with a general class of measures. We calculate the spectral exponent for a general measure and find the spectral dimension for these fractals. We show that the spectral properties and on-diagonal heat kernel estimates for $V$-variable fractals are closer to those of scale irregular fractals, in that it is the fluctuations in scale that determine their behaviour but that there are also effects of the spatial variability.

La famille des fractales $V$-variables donne un moyen d’interpolation entre deux familles de fractales aléatoires étudiées dans la littérature : les fractales à échelle irrégulière ($V=1$) et les fractales récursives aléatoires ($V=\infty$). Nous considérons une classe de fractales $V$-variables affines emboîtées, construites à partir du tamis de Sierpinski muni d’une classe générale de mesures. Nous calculons l’exposant spectral d’une mesure générale, et déterminons la dimension spectrale de ces fractales. Nous montrons que les propriétés spectrales, de même que les estimées de noyau de la chaleur sur la diagonale, sont plus proches de celles des fractales à échelle irrégulière, du fait que ce sont les fluctuations d’échelle qui déterminent leurs comportements. Néanmoins, la variabilité spatiale a aussi une influence.

Citation

Download Citation

U. Freiberg. B. M. Hambly. John E. Hutchinson. "Spectral asymptotics for $V$-variable Sierpinski gaskets." Ann. Inst. H. Poincaré Probab. Statist. 53 (4) 2162 - 2213, November 2017. https://doi.org/10.1214/16-AIHP787

Information

Received: 4 March 2013; Revised: 10 August 2016; Accepted: 12 August 2016; Published: November 2017
First available in Project Euclid: 27 November 2017

zbMATH: 06847078
MathSciNet: MR3729651
Digital Object Identifier: 10.1214/16-AIHP787

Subjects:
Primary: 35P20
Secondary: 28A80, 31C25, 35K08, 60J60

Rights: Copyright © 2017 Institut Henri Poincaré

JOURNAL ARTICLE
52 PAGES


SHARE
Vol.53 • No. 4 • November 2017
Back to Top